Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 8, NWS Tucson, AZ

October 8, 20136 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Oct 8, 2013, 1:35 PM MST for 6 counties in Arizona. It took effect at Oct 9, 2013, 11:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2013, 1:35 PM MST (20:35 UTC)
In effect from
Oct 9, 2013, 11:00 AM MST
Expired
Oct 10, 2013, 12:00 AM MST
In force
13 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3601 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS75 KTWC 082035
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
135 PM MST TUE OCT 8 2013

...WINDY WITH AREAS OF BLOWING DUST WEDNESDAY AFTERNOON...

.A PACIFIC STORM SYSTEM WILL PUSH THROUGH UTAH AND ARIZONA
WEDNESDAY AND THURSDAY...WITH WINDY CONDITIONS AND AREAS OF
BLOWING DUST EXPECTED ACROSS SOUTHEAST ARIZONA WEDNESDAY AFTERNOON
INTO WEDNESDAY EVENING.

AZZ501>508-090445-
/O.NEW.KTWC.DU.Y.0010.131009T1900Z-131010T0300Z/
/O.NEW.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX
135 PM MST TUE OCT 8 2013

...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 8 PM MST
WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM NOON TO 8 PM MST WEDNESDAY.

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING DUST
  AND CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES.

* TIMING...WINDS WILL INCREASE THROUGH THE LATE MORNING WITH
  STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON INTO WEDNESDAY
  EVENING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
  45 TO 50 MPH IN MORE WIND PRONE LOCATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ509>515-090445-
/O.NEW.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/
UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
135 PM MST TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY.

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS
  INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH
  STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY
  EVENING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF
  50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
857 
WWUS75 KTWC 090326
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
826 PM MST TUE OCT 8 2013

...WINDY WITH AREAS OF BLOWING DUST WEDNESDAY AFTERNOON...

.A PACIFIC STORM SYSTEM WILL PUSH THROUGH UTAH AND ARIZONA
WEDNESDAY AND THURSDAY...WITH WINDY CONDITIONS AND AREAS OF
BLOWING DUST EXPECTED ACROSS SOUTHEAST ARIZONA WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING.

AZZ501>508-091400-
/O.CON.KTWC.DU.Y.0010.131009T1900Z-131010T0300Z/
/O.CON.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX
826 PM MST TUE OCT 8 2013

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST
WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST
WEDNESDAY...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING 
  DUST AND CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. 

* TIMING...WINDS WILL INCREASE THROUGH THE LATE MORNING WITH 
  STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON INTO WEDNESDAY 
  EVENING. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  OF 45 TO 50 MPH IN MORE WIND PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ509>515-091400-
/O.CON.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/
UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
826 PM MST TUE OCT 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST
WEDNESDAY...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS 
  CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE 
  VEHICLES. 

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH 
  STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY 
  EVENING. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS 
  OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
961 
WWUS75 KTWC 091050
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
350 AM MST WED OCT 9 2013

...WINDY WITH AREAS OF BLOWING DUST THIS AFTERNOON...

.A PACIFIC STORM SYSTEM MOVING SOUTH THROUGH CALIFORNIA TODAY WILL
BRING WINDY CONDITIONS AND AREAS OF BLOWING DUST TO SOUTHEAST
ARIZONA THIS AFTERNOON INTO EARLY THIS EVENING.

AZZ501>508-091900-
/O.CON.KTWC.DU.Y.0010.131009T1900Z-131010T0300Z/
/O.CON.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX
350 AM MST WED OCT 9 2013

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

* TIMING...WINDS WILL INCREASE LATER THIS MORNING WITH THE
  STRONGEST WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  OF 45 TO 50 MPH IN MORE WIND PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000
FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ509>515-091900-
/O.CON.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/
UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
350 AM MST WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

* TIMING...WINDS WILL INCREASE LATER THIS MORNING WITH THE
  STRONGEST WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS 
  OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000
FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
126 
WWUS75 KTWC 091757
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1057 AM MST WED OCT 9 2013

...WINDY WITH AREAS OF BLOWING DUST THIS AFTERNOON...

.A PACIFIC STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TODAY
WILL BRING WINDY CONDITIONS AND AREAS OF BLOWING DUST TO SOUTHEAST
ARIZONA INTO EARLY THIS EVENING.

AZZ501>508-100300-
/O.EXT.KTWC.DU.Y.0010.131009T1800Z-131010T0300Z/
/O.EXT.KTWC.WI.Y.0008.131009T1800Z-131010T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX
1057 AM MST WED OCT 9 2013

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING 
  DUST AND CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  OF 45 TO 50 MPH IN MORE WIND PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ509>515-100300-
/O.EXT.KTWC.WI.Y.0008.131009T1800Z-131010T0300Z/
UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
1057 AM MST WED OCT 9 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS 
  CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE 
  VEHICLES. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS 
  OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
682 
WWUS75 KTWC 100257
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
757 PM MST WED OCT 9 2013

...CONTINUED WINDY OVER THE MOUNTAINS THIS EVENING...

.A PACIFIC STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA WILL CONTINUE
TO BRING BREEZY TO WINDY CONDITIONS ACROSS PORTIONS OF SOUTHEAST ARIZONA
THROUGH THE EVENING.

AZZ501>508-100400-
/O.CAN.KTWC.DU.Y.0010.000000T0000Z-131010T0300Z/
/O.CAN.KTWC.WI.Y.0008.000000T0000Z-131010T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...AJO...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...
SIERRA VISTA...BENSON...WILLCOX
757 PM MST WED OCT 9 2013

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE BLOWING
DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. 

THE WINDS HAVE DECREASED SIGNIFICANTLY SINCE SUNSET WITH SUSTAINED
WIND SPEEDS OF AROUND 15 TO 25 MPH IN DESERT AND VALLEY LOCATIONS.
THE WINDS WILL CONTINUE TO DECREASE THROUGHOUT THE REMAINDER OF
THE EVENING AND INTO THE OVERNIGHT HOURS. THEREFORE...THE WIND
ADVISORY AND BLOWING DUST ADVISORY HAS BEEN CANCELLED. 

$$

AZZ509-100400-
/O.CAN.KTWC.WI.Y.0008.000000T0000Z-131010T0300Z/
UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD
757 PM MST WED OCT 9 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DECREASED SIGNIFICANTLY SINCE SUNSET WITH SUSTAINED
WIND SPEEDS OF AROUND 15 TO 25 MPH IN VALLEY LOCATIONS. THE WINDS
WILL CONTINUE TO DECREASE THROUGHOUT THE REMAINDER OF THE EVENING
AND INTO THE OVERNIGHT HOURS. THEREFORE...THE WIND ADVISORY AND
BLOWING DUST ADVISORY HAS BEEN CANCELLED.

$$

AZZ510>515-100700-
/O.EXT.KTWC.WI.Y.0008.000000T0000Z-131010T0700Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON...
SUMMERHAVEN
757 PM MST WED OCT 9 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS 
  OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
018 
WWUS75 KTWC 100657
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1157 PM MST WED OCT 9 2013

AZZ510>515-100800-
/O.EXP.KTWC.WI.Y.0008.000000T0000Z-131010T0700Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON...
SUMMERHAVEN
1157 PM MST WED OCT 9 2013

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:15 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Oct 8, 9:15 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
915 AM MST TUE OCT 8 2013

.SYNOPSIS...A STRONG AREA OF LOW PRESSURE WILL DIVE THROUGH THE
PACIFIC NORTHWEST AND DOWN THE WEST COAST INTO WEDNESDAY...THEN
THROUGH UTAH AND ARIZONA THURSDAY. WINDY CONDITIONS WITH AREAS OF
BLOWING DUST FOR SOUTHEAST ARIZONA WEDNESDAY...THEN A CHANCE OF
SHOWERS AND MUCH COOLER TEMPERATURES THURSDAY. SNOW SHOWERS ARE
POSSIBLE ABOVE 8500 FEET IN THE MOUNTAINS. DRY CONDITIONS WILL
RETURN TO THE AREA FRIDAY WITH A GRADUAL WARMING TREND OVER THE
WEEKEND.

&&

.DISCUSSION...DIRTY RIDGE PHASING WELL EAST OF THE AREA WITH SOME
CLEARING AHEAD OF THE STRONG DIGGING TROUGH. PATTERN CHANGE STILL
EXPECTED TO GENERATE WINDY CONDITIONS WEDNESDAY WITH AREAS OF
BLOWING DUST A CONCERN. TIMING OF BEST GRADIENT ENHANCEMENT FOR MOST
OF OUR PART OF THE STATE PROBABLY IN THE 00Z-06Z TIME FRAME...BUT
THIS MAY BE SOMEWHAT OFFSET BY HIGHER TERRAIN AND WIND PRONE
LOCATIONS IN EASTERN AREAS REACTING MORE QUICKLY. THE POTENTIAL NEED
FOR WIND ADVISORY AND BLOWING DUST ADVISORY FOR WEDNESDAY WILL BE
COORDINATED WITH SURROUNDING OFFICES.

&&

.PREV DISCUSSION...BREEZY AT TIMES THIS AFTERNOON WITH HIGHS 2-6
DEGREES COOLER THAN MONDAY. UPPER LEVEL TROF OVER THE PACIFIC NW
THIS MORNING WILL DEEPEN THIS AFTERNOON AS ENERGY FROM BRITISH
COLUMBIA DIVES SOUTH. MODELS PROGGING THAT A CLOSED LOW WILL DEVELOP
OVER WRN OREGON BEFORE MIDNIGHT. THIS CLOSED LOW WILL BE OUR WEATHER
MAKER WEDNESDAY AND THURSDAY.

WEDNESDAY...MODELS ARE SIMILAR ON DRIVING THE ABOVE MENTIONED CLOSED
LOW SOUTH ON AN INLAND TRACK WITH CENTER NORTH OF LOS ANGELES BY
LATE IN THE AFTERNOON. INITIAL IMPACT FOR OUR AREA WILL BE GUSTY
WINDS AS PRESSURE GRADIENT TIGHTENS. MOST AREAS WILL BE AT OR JUST
BELOW WIND ADVISORY CRITERIA WITH THE EXCEPTION BEING UP IN THE
WHITES AND PORTIONS OF COCHISE COUNTY. NO HEADLINES AT THIS TIME BUT
A WIND ADVISORY MAY EVENTUALLY BE ISSUED BY LATER SHIFTS. BLOWING
DUST WILL ALSO BE A CONCERN DUE TO THESE GUSTY WINDS. CHECK FIRE
WEATHER SECTION BELOW FOR ANY FIRE WEATHER CONCERNS. HIGHS WILL BE A
FEW DEGREES COOLER THAN TODAY.

WEDNESDAY NIGHT...THE CLOSED LOW WILL BOTTOM OUT AND START TO MOVE
EAST ACROSS SRN NEVADA INTO NW ARIZONA. REMAINING BREEZY ACROSS THE
AREA...ESPECIALLY IN THE MOUNTAINS. ASSOCIATED COLD FRONT WILL MOVE
INTO WESTERN PIMA COUNTY WITH PRECIPITABLE WATER VALUES INCREASING
OVER SIX-TENTHS OF AN INCH FROM TUCSON WEST. LIKELY TO GET AN SMALL
INFLUX OF GULF OF CALIFORNIA MOISTURE OUT AHEAD OF FRONT AND
COMBINED WITH 30-60 METER HEIGHT FALLS...ISOLATED TO SCATTERED
SHOWERS WILL BE DEVELOPING WEST AND NORTH OF TUCSON WITH UPSLOPE
FLOW BRINGING BETTER CHANCE OF SHOWERS UP IN THE WHITES.

THURSDAY...MOST OF THE ACTIVITY WILL LIKELY BE DURING THE MORNING
HOURS. SNOW LEVELS LOWERING TO AROUND 8500 FEET FROM TUCSON NORTH
WITH LITTLE WET ACCUMULATION UP IN THE WHITES. QPF VALUES WILL BE
LIGHT...GENERALLY LESS THAN A TENTH OF AN INCH IN THE VALLEYS TO
SLIGHTLY HIGHER AMOUNTS IN THE MOUNTAINS. WITH THE UPPER LOW LIFTING
INTO COLORADO IN THE AFTERNOON...THUS TAKING MOST OF THE DYNAMICS
AWAY FROM THE AREA...THE AFTERNOON HOURS LOOK DRY. HOWEVER DUE TO
TIMING ISSUES WILL LEAVE SLIGHT CHANCE ACROSS EASTERN HALF OF
FORECAST AREA WITH THESE TIMING ISSUES BEING RESOLVED BY LATER
SHIFTS. STILL BREEZY AT TIMES WITH MUCH COOLER DAYTIME TEMPERATURES
WITH HIGHS 5-15 DEGREES COOLER THAN WEDNESDAY WITH BIGGEST CHANGES
OCCURRING FROM TUCSON WEST.

THURSDAY NIGHT INTO FRIDAY...TRAILING ENERGY WILL KEEP TROFINESS
OVER THE AREA BUT LITTLE CHANCE OF ANY PRECIPITATION WITH ATMOSPHERE
DRYING OUT. COOLER OVERNIGHT LOWS THURSDAY NIGHT WITH HIGHS ON
FRIDAY SLIGHTLY WARMER THAN THURSDAY.

WARMER AND DRY WEEKEND IN STORE ACROSS THE REGION WITH HIGHS ALMOST
BACK UP TO NEAR NORMAL BY SUNDAY. SOME BREEZES POSSIBLE ON SATURDAY
AS WEAK WEATHER SYSTEM PASSES BY TO OUR NORTH.

DRY WITH SEASONABLE TEMPERATURES EARLY NEXT WEEK WITH SOME BREEZES
AGAIN ON MONDAY DUE TO WEAK WEATHER SYSTEM PASSING BY TO OUR NORTH.

&&

.AVIATION...FEW-SCT CLOUDS AOA 20 K FT AGL THRU 09/16Z. SURFACE WIND
GENERALLY LESS THAN 10 KTS THRU 17Z. AFT 17Z...SLY/SWLY SURFACE
WIND AT 11-16 KTS WITH GUSTS TO AROUND 25 KTS. SURFACE WIND
DIMINISHING AFT 09/03Z. STRONG AND GUSTY SWLY SURFACE WIND EXPECTED
AREAWIDE...INCLUDING ALL TERMINALS...WEDNESDAY. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...DRY CONDITIONS WILL PREVAIL INTO WEDNESDAY. A STRONG
LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE AREA WEDNESDAY NIGHT AND
THURSDAY. THERE WILL BE SOME BREEZINESS THIS AFTERNOON AHEAD OF THE
SYSTEM. HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO BE STRONG ENOUGH
TO REACH RED FLAG CRITERIA.

STRONG AND GUSTY SOUTHWEST WINDS WILL OCCUR WEDNESDAY...ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. WHILE WIND SPEEDS ARE
LIKELY TO EXCEED RED FLAG CRITERIA...MINIMUM RELATIVE HUMIDITY
VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL FIRE WEATHER THRESHOLDS
ACROSS MOST OF THE AREA. A FEW LOCALES MAY BRIEFLY EXPERIENCE RED
FLAG CRITERIA WEDNESDAY AFTERNOON...BUT WIDESPREAD RED FLAG
CONDITIONS ARE NOT EXPECTED TO OCCUR AT THIS TIME.

THIS SYSTEM WILL RESULT IN A CHANCE OF SHOWERS LATE WEDNESDAY NIGHT
AND THURSDAY. MUCH COOLER TEMPERATURES ARE EXPECTED BEHIND THE
SYSTEM THURSDAY AND FRIDAY. DRY CONDITIONS WILL THEN OCCUR SATURDAY
THROUGH MONDAY WITH A WARMING TREND.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 1:35 PM MSTBlowing Dust AdvisoryTWCCochise, Graham, Pima, Pinal, Santa Cruz30 hr

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.